MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-6-20-3D-SS
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that became stretched during a procedure causing a loop that protruded into the parent vessel.The patient was being treated for and unruptured saccular aneurysm of an ophthalmic artery segment.The aneurysm max diameter was 6mm and the neck diameter was 4mm.The patient's blood flow and vessel tortuosity were normal.It was reported that the axium coil was prepared according to the manufacturer instructions for use.During the filling of the aneurysm with the coil, the coil was stretched and part of the coil herniated into the blood flow vessel.A stent was used to press the coil into place in the aneurysm.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
No damages or irregularities were found with the introducer sheath.The axium prime pusher was found kinked at 7.4cm and found bent within the introducer sheath at 128.2cm from the proximal end.The break indicator was found broken and loose on the pusher.The coin was still against the lumen stop.The shield coil was found intact and the detach element was still attached to the pusher.The implant coil was found broken from the detach element.The broken implant coil was not returned for analysis.All other subassemblies appeared to be normal and no other anomalies were observed.Based on the analysis performed, the customer report of ¿coil loop in parent vessel¿ was not confirmed.Typically, this type of complaints cannot be confirmed based on device evaluation and the customer did not submit any images for review.Possible causes of this failure are patient vessel tortuosity, catheter tip under stress, catheter kickback or catheter placement.The customer report of ¿coil stretch¿ could not be confirmed as the implant coil was not returned.Possible causes for coil break are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, pushwire rotation or incompatible catheter.Customer reported patient vessel tortuosity as normal and device was prepared as indicated per instruction for use.The axium prime pusher was found to be bent/kinked/broken.This is usually indicative of advancing the device against resistance or damage during handling or return to medtronic for analysis.As the micro catheter was not returned for analysis, any contribution of the micro catheter towards the ¿coil stretch¿ and ¿coil loop in parent vessel¿ could not be determined.As the model and lot number were not identified, compatibility could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10052374
Report Number2029214-2020-00454
Device Sequence Number2861290
Product Code KRD
UDI-Device Identifier00847536008281
UDI-Public00847536008281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2022
Device Model NumberAPB-6-20-3D-SS
Device Catalogue NumberAPB-6-20-3D-SS
Device Lot NumberA936010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer10/04/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date10/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR